Alert archive / Montana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 45, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jun 26, 2012, 6:59 PM MDT for Dawson County, McCone County, Richland County, Montana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2012, 6:59 PM MDT (00:59 UTC)
- Expired
- Jun 26, 2012, 8:00 PM MDT
- In force
- 61 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
Counties Dawson County, MT, McCone County, MT, Richland County, MT
The radar
The Glasgow radar (KGGW), 138 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 1.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 223 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 4182 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
551 WUUS55 KGGW 270059 SVRGGW MTC021-055-083-270200- /O.NEW.KGGW.SV.W.0045.120627T0059Z-120627T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GLASGOW MT 659 PM MDT TUE JUN 26 2012 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL RICHLAND COUNTY IN NORTHEAST MONTANA... NORTHWESTERN DAWSON COUNTY IN NORTHEAST MONTANA... SOUTHEASTERN MCCONE COUNTY IN NORTHEAST MONTANA... * UNTIL 800 PM MDT. * AT 653 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR CIRCLE...AND MOVING NORTHEAST AT 40 MPH. * LOCATIONS IN THE WARNING INCLUDE... RICHEY AND LAMBERT PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN BROCKWAY WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS! && LAT...LON 4783 10471 4759 10452 4728 10551 4743 10564 TIME...MOT...LOC 0058Z 239DEG 33KT 4741 10544 $$ TFJ WEATHER.GOV/GLASGOW
1 follow-up statement
264 WWUS55 KGGW 270135 SVSGGW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 735 PM MDT TUE JUN 26 2012 MTC055-270144- /O.CAN.KGGW.SV.W.0045.000000T0000Z-120627T0200Z/ MCCONE- 735 PM MDT TUE JUN 26 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCCONE COUNTY IS CANCELLED... AT 726 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 4757 10533 4783 10471 4759 10452 4739 10516 TIME...MOT...LOC 0134Z 239DEG 33KT 4758 10502 $$ MTC021-083-270200- /O.CON.KGGW.SV.W.0045.000000T0000Z-120627T0200Z/ DAWSON-RICHLAND- 735 PM MDT TUE JUN 26 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL RICHLAND AND NORTHERN DAWSON COUNTIES... AT 726 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF RICHEY...OR 24 MILES EAST OF CIRCLE...AND MOVING NORTHEAST AT 40 MPH. LOCATIONS IN THE WARNING INCLUDE... ENID AND LAMBERT THIS STORM HAD A HISTORY OF PRODUCING 60 MPH WINDS AND DIME SIZE HAIL IN BROCKWAY. LAT...LON 4757 10533 4783 10471 4759 10452 4739 10516 TIME...MOT...LOC 0134Z 239DEG 33KT 4758 10502 $$ TFJ WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:15 PM MDT, 44 minutes earlier.
Area forecast discussion, Jun 26, 6:15 PM MDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 615 PM MDT TUE JUN 26 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH THURSDAY... UPDATED THE FORECAST TO ISSUE A HIGH WIND WARNING FROM A FAST MOVING COLD FRONT MOVING ACROSS THE HI-LINE. WIND SPEEDS RIGHT BEHIND THE FRONT WILL GUST OVER 60 MPH. THE COLD FRONT WILL MOVE INTO NORTH DAKOTA SOMETIME AFTER 8 PM. RSMITH PREVIOUS DISCUSSION...VERY MOIST AIRMASS REMAINS OVER NORTHERN AND FAR EASTERN MONTANA WHILE DRY AIR HAS PUSHED ACROSS SOUTHERN MONTANA. COLD FRONT IS MAKING ITS WAY EAST ACROSS CENTRAL MONTANA. SOUTHWEST WINDS BEGINNING TO INCREASE IN THE DRY AIRMASS OVER THE SOUTHERN ZONES AND WILL TURN WEST AND SPREAD OVER THE NORTHERN ZONES LATER THIS EVENING WITH THE COLD FRONT PASSAGE. SOME CONVECTION TRYING TO DEVELOP ALONG THE DRY LINE AROUND MILES CITY AND COULD INTENSIFY IN THE MORE MOIST AND UNSTABLE AIRMASS TO THE NORTHEAST THROUGH THE LATE AFTERNOON AND EVENING. UPPER LOW OVER THE PACIFIC NORTHWEST WILL ALSO BE LIFTING TOWARD SASKATCHEWAN OVERNIGHT. THIS WILL BE PUSHING THE SYSTEM CURRENTLY OVER MONTANA TO THE NORTHEAST. STRONG COLD AIR ADVECTION EXPECTED BEHIND THE ASSOCIATED COLD FRONT SHOULD DROP HIGH TEMPERATURES ABOUT 20 DEGREES FROM TODAY. WITH 850 AND 700MB WINDS OF 40 TO 60 KT...THE STRONG CAA SHOULD MIX A FAIR AMOUNT OF WIND TO THE SURFACE FOR LATE TONIGHT THROUGH WEDNESDAY. BY THURSDAY HIGH PRESSURE MOVES INTO MONTANA WITH WESTERLY FLOW ALOFT. EXPECT DRY AND SUNNY WEATHER WITH A LITTLE WARMER TEMPERATURES AND A LOT LESS WIND. EBERT .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... NOT TOO MANY CHANGES TO THE LONG TERM FORECAST SLIGHTLY TWEAKED THE TEMPERATURES FRIDAY AFTERNOON AND SUNDAY AFTERNOON. WE HAVE A WEAK UPPER WAVE MOVING THROUGH ON FRIDAY WHICH SHOULD PROVIDE A SLIGHT WARM UP OUT AHEAD OF THIS WAVE. A STRONGER SHORTWAVE WILL MOVE ACROSS MONTANA SUNDAY AFTERNOON AND SUNDAY EVENING WHICH WILL PROBABLY TRIGGER ANOTHER ROUND OF THUNDERSTORMS. WENT WITH THE NEW ECMWF PAST SUNDAY NIGHT AND TOOK THE CHANCE OF THUNDER OUT OF THE FORECAST PAST THIS POINT. UPPER FLOW WILL SOUTHWEST AND UNSTABLE BUT THE LACK OF MOISTURE IN BOTH THE GFS AND ECMWF MEANS LESS THEN A SLIGHT CHANCE OF THUNDER. RSMITH PREVIOUS DISCUSSION...THE EXTENDED BEGINS WITH RIDGING ALOFT WHICH SHOULD KEEP NORTHEAST MONTANA DRY FROM THURSDAY NIGHT THROUGH SUNDAY AFTERNOON. TEMPERATURES WILL REMAIN IN THE UPPER 80S TO LOWER 90S. SOUTHWEST FLOW RETURNS SUNDAY NIGHT WITH A SURFACE TROUGH THEREFORE BROUGHT CHANCES OF THUNDER BACK INTO THE FORECAST. GOING TO BE HARD TO PICK A PERIOD THAT LATE IN THE FORECAST OVER ANOTHER FOR BETTER CHANCES. WILL KEEP IT BROAD BRUSH AT THIS TIME. PROTON && .AVIATION... FR. THE MAIN AVIATION ISSUES WILL BE A STRONG COLD FRONT MOVING THROUGH THE REGION. WINDS WILL SWITCH TO THE WEST NORTHWEST BEHIND A COLD FRONT WITH GUSTS UP TO 55 KNOTS. THE FRONT WILL REACH THE GOLF TERMINAL BY 630 PM...THE KGDV AND THE KS DY TERMINAL SOMETIME BETWEEN 800 AND 815 PM. BEHIND THE FRONT THE WINDS WILL REMAIN BETWEEN 15 AND 25 KNOTS AT ALL TERMINAL OVERNIGHT. RSMITH && .GLASGOW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 7 PM MDT THIS EVENING FOR CENTRAL AND SOUTHERN VALLEY...NORTHERN VALLEY. LAKE WIND ADVISORY UNTIL 9 PM MDT WEDNESDAY FOR FORT PECK LAKE. RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR MTZ122-137. HIGH WIND WARNING UNTIL 8 PM MDT THIS EVENING FOR DANIELS... SHERIDAN...WESTERN ROOSEVELT...EASTERN ROOSEVELT. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 26, 4:14 AM MDT, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 414 AM MDT TUE JUN 26 2012 MTZ016-017-021>023-271015- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-MCCONE- 414 AM MDT TUE JUN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A LAKE WIND ADVISORY FOR FORT PECK LAKE IS IN EFFECT UNTIL 9 PM WEDNESDAY. WINDS WILL BE SOUTHWEST SHIFTING TO WEST 20 TO 30 MPH...WITH GUSTS AS HIGH AS 4O MPH. THERE IS ALSO A RED FLAG WARNING IN EFFECT FROM NOON TODAY UNTIL MIDNIGHT FOR FIRE WEATHER ZONE 137. THIS IS FOR RAPIDLY LOWERING RELATIVE HUMIDITY AND INCREASING WEST WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE LAKE WIND ADVISORY EXPIRES AT 9 PM WEDNESDAY .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ024>027-271015- RICHLAND-DAWSON-PRAIRIE-WIBAUX- 414 AM MDT TUE JUN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT THERE IS A RED FLAG WARNING IN EFFECT FROM NOON TODAY UNTIL MIDNIGHT FOR FIRE WEATHER ZONE 122. THIS IS FOR RAPIDLY LOWERING RELATIVE HUMIDITY AND INCREASING WEST WINDS. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON...WITH LARGE HAIL AND DAMAGING WINDS OVER 60 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 26, 3:58 PM MDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
358 PM MDT TUE JUN 26 2012
MTZ025-262245-
DAWSON-
358 PM MDT TUE JUN 26 2012
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL DAWSON COUNTY IN NORTHEAST MONTANA...
UNTIL 445 PM MDT.
AT 351 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES WEST OF GLENDIVE...MOVING NORTHEAST AT
40 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
GLENDIVE...
INTAKE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 4697 10486 4705 10517 4762 10469 4762 10463
4760 10459 4753 10459 4753 10451 4736 10451
4735 10448 4733 10448
TIME...MOT...LOC 2158Z 210DEG 33KT 4711 10491
TFJ
WEATHER.GOV/GLASGOWSpecial weather statement, Jun 26, 4:32 PM MDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
432 PM MDT TUE JUN 26 2012
MTZ024-025-262315-
DAWSON-RICHLAND-
432 PM MDT TUE JUN 26 2012
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN RICHLAND COUNTY IN NORTHEAST MONTANA...
EASTERN DAWSON COUNTY IN NORTHEAST MONTANA...
UNTIL 515 PM MDT.
AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF INTAKE...MOVING NORTHEAST
AT 45 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
SIDNEY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 4734 10458 4746 10478 4799 10416 4793 10406
4763 10406
TIME...MOT...LOC 2232Z 221DEG 37KT 4747 10458
TFJ
WEATHER.GOV/GLASGOWLocal storm report, Jun 26, 5:20 PM MDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
520 PM MDT TUE JUN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST 8 E LAMBERT 47.70N 104.45W
06/26/2012 E60.00 MPH RICHLAND MT PUBLIC
SNAPPED 2 INCH TREE BRANCHES OFF OF TREES AND PEA SIZED
HAIL.
&&
RSMITHLocal storm report, Jun 26, 5:29 PM MDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
529 PM MDT TUE JUN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM NON-TSTM WND GST 1 SW SIDNEY 47.71N 104.17W
06/26/2012 M56 MPH RICHLAND MT AWOS
SIDNEY AIRPORT MEASURED A 56 MPH WIND GUST
&&
RSMITHLocal storm report, Jun 26, 5:56 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
556 PM MDT TUE JUN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM NON-TSTM WND GST 2 N GLASGOW 48.23N 106.64W
06/26/2012 M62 MPH VALLEY MT ASOS
BLOWING DUST IN THE AREA.
&&
TEDJLocal storm report, Jun 26, 6:52 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
652 PM MDT TUE JUN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TSTM WND GST 4 E BROCKWAY 47.29N 105.67W
06/26/2012 E60 MPH MCCONE MT TRAINED SPOTTER
50 TO 60 MPH GUSTS WHEN THE STORM INITIALLY HIT...PEA TO
DIME SIZE HAIL AFTER
&&
JBThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:21 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone | 39 min |
| Jun 26, 6:53 PM MDT | Severe Thunderstorm Warning | GGW | Daniels | 67 min |
| Jun 26, 7:33 PM MDT | Special Weather Statement | GGW | Sheridan | 57 min |
| Jun 26, 7:55 PM MDT | Severe Thunderstorm Warning | GGW | Richland, Roosevelt | 53 min |
| Jun 26, 8:03 PM MDT | Severe Thunderstorm Warning | GGW | Sheridan | 37 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.